| Catalog Number |
EL314 |
| Medical Device Problem Code |
Mechanical Problem (1384)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/20/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 9/12/2024.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.D4: batch #: unk.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: "please clarify how the clips were broken.Was the cartridge damaged? was there any difficulty or inability to load the clip in the applier? did clips drop from cartridge? did clips not feed or advance into the jaws? did device not deploy clip from jaws upon firing? did clip fall off after being applied? did clip not stay in place or fall off after being applied? does the clip not occlude? did an unformed clip drop, eject, shoots or spit from the jaws of the device? did device fire scissored clips? this may also include ribbon shaped or x-shaped.Did device fire malformed clips? pear/tear drop shape or clip gap?" attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that during an unknown procedure, the titanium clips break during positioning in the surgical area.No patient consequences.
Additional Manufacturer Narrative
(b)(4).Date sent: 10/1/2024.D4: batch # unk.Investigation summary : the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the el314 device was received with no apparent damage.In an attempt to replicate the reported incident, the device was tested for functionality.Upon functional testing of the device, the instrument loaded, retained, and deployed 6 clips as intended.The instrument was fully functional and conforming to our manufacturing requirements.Although no conclusion could be reached on the cause of the reported event, the instructions for use do contain the following caution: select the appropriate size ligaclip extra ligating clip cartridge and corresponding clip applier.With the cartridge slots facing away from the base, insert the cartridge into one of the channel openings of the lc800 stainless steel cartridge base.Ensure that the cartridge is past the channel opening and securely held in place.Grasp the applier by the handle and trigger and insert the jaws of the instrument into the individual cartridge slot, making sure the tips of the applier are perpendicular to the surface of the cartridge.Insert the applier until it stops.Do not force the applier.It should enter and withdraw from the cartridge smoothly.Keeping the applier jaws perpendicular to the surface of the cartridge, retract the applier from the cartridge.The clip will be securely held in the applier jaws.It is not necessary to maintain trigger tension to hold the clip in the applier jaws.The sequence for rotation of the applier shaft is as follows: loosen the rotation knob by turning it clockwise until a click is heard.Rotate the shaft to the desired position.Tighten the rotation knob completely by turning it counterclockwise.Position the clip around the tubular structure to be ligated.Apply enough force to fully close the applier to assure that the clip is satisfactorily placed and secured.The event described could not be confirmed as the device performed without any difficulties noted.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.